Alert archive / Oklahoma / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Norman, OK

February 6, 201728 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 6, 2017, 3:52 AM CST for 28 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 3:52 AM CST (09:52 UTC)
In effect from
Feb 6, 2017, 12:00 PM CST
Expired
Feb 6, 2017, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 35 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS84 KOUN 060952 AAB
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CST MON FEB 6 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...
...ELEVATED TO NEAR CRITICAL CONDITIONS POSSIBLE TUESDAY...

TXZ083>089-061800-
/O.UPG.KOUN.FW.A.0002.170206T1800Z-170207T0000Z/
/O.NEW.KOUN.FW.W.0003.170206T1800Z-170207T0000Z/
/O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
352 AM CST MON FEB 6 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN NORTH TEXAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WARM TEMPERATURES AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING.

* TIMING...NOON THROUGH 6 PM.

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH TODAY.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ004-005-009>011-014>019-021>025-027>029-033>040-044-061800-
/O.UPG.KOUN.FW.A.0002.170206T1800Z-170207T0000Z/
/O.NEW.KOUN.FW.W.0003.170206T1800Z-170207T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-COTTON-
352 AM CST MON FEB 6 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. STRONGEST
  WINDS WILL BE OVER WEST-CENTRAL AND SOUTHWEST OKLAHOMA.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...MIDDLE 70S TO NEAR 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

$$

TXZ090-061800-
/O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/
CLAY-
352 AM CST MON FEB 6 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH
TEXAS...

* TIMING...MAINLY NOON THROUGH 6 PM TUESDAY.

* WIND...WEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...AROUND 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
757 
WWUS84 KOUN 062118
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CST MON FEB 6 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... ...
ELEVATED TO NEAR CRITICAL CONDITIONS POSSIBLE TUESDAY...

TXZ083>089-070100-
/O.CON.KOUN.FW.W.0003.000000T0000Z-170207T0000Z/
/O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
318 PM CST MON FEB 6 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN NORTH TEXAS... 
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN NORTH TEXAS...

* TIMING...NOON THROUGH 6 PM.

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH TODAY.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ004-005-009>011-014>019-021>025-027>029-033>040-044-070000-
/O.CON.KOUN.FW.W.0003.000000T0000Z-170207T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-COTTON-
318 PM CST MON FEB 6 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA...

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. 
  STRONGEST WINDS WILL BE OVER WEST-CENTRAL AND SOUTHWEST 
  OKLAHOMA. 

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...MIDDLE 70S TO NEAR 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

$$

TXZ090-070100-
/O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/
CLAY-
318 PM CST MON FEB 6 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN NORTH TEXAS...

* TIMING...MAINLY NOON THROUGH 6 PM TUESDAY.

* WIND...WEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...AROUND 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 6, 3:52 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 6, 3:52 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
352 AM CST Mon Feb 6 2017

.DISCUSSION...
Widespread drizzle and dense fog will continue through mid-morning
across much of the region so we will keep current dense fog advisory
going. The southwest parts of the advisory will likely be cancelled
early. With veering and increasing low level flow expect fog and low
clouds to quickly erode from southwest to northeast mid-morning
through the afternoon hours. As effective dryline shifts east late
this afternoon and this evening, isolated thunderstorms will be
possible over far southeast portions of CWA during the evening and
first part of the night. a few of these storms could become strong
and marginally severe before exiting into far eastern Oklahoma.

Winds this afternoon will become fairly gusty across western
Oklahoma and western north Texas, but there is some question as to
how deep we will mix given current satellite trends and model
forecast in mid-high cloud cover. Currently expect winds to approach
wind advisory levels across far western Oklahoma and adjacent parts
of northern Texas but will hold off on any wind advisory right now.
In addition to the effects of mixing on potential wind gusts this
afternoon, potential for mid-high clouds will affect how warm we
can get. Will keep near and above record temps going many
locations.

Winds are expected to be much weaker on Tuesday with relaxed
gradient ahead of next frontal boundary. This front is forecast to
move over region late Tuesday night and during the day Wednesday.
This will keep temperatures warmer than previously forecast across
southern parts of CWA for Wednesday. Closer to average temperatures
then expected briefly before rapid warmup on Friday into Saturday.
Another and stronger cold front appears set to move over region late
Saturday and Sunday. Most of the impacts will be primarily cooler
temperatures into the first part of next week with most of
precipitation associated with front and associated long-wave trough
south of CWA.

&&

.FIRE WEATHER...
All of the Fire Weather Watch will be upgraded to a Red Flag
Warning for this afternoon. Critical to marginally extreme fire
danger levels expected over far southwest Oklahoma and adjacent
parts of western north Texas. Farther east toward central
Oklahoma, critical fire danger levels still appear likely but
window will be small - primarily between 3 pm and 5 pm.

Very warm and dry again on Tuesday, but winds will be much less of
an issue. Fire Weather Watch currently in effect will be continued
for Tuesday afternoon for consistency but it is unlikely that Red
Flag conditions will be met unless models are way off on winds.
Regardless, elevated danger levels will occur due to unseasonably
warm temps and low afternoon humidities.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  45  76  40 /   0   0   0   0
Hobart OK         77  42  76  39 /   0   0   0   0
Wichita Falls TX  79  48  78  45 /   0   0   0   0
Gage OK           76  39  75  32 /   0   0   0   0
Ponca City OK     71  41  73  34 /  10   0   0   0
Durant OK         74  57  77  48 /  20  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 6 PM CST this evening for
     OKZ004-005-009>011-014>019-021>025-027>029-033>040-044.

     Dense Fog Advisory until 10 AM CST this morning for OKZ004>032-
     034-035-038>043-045>048-050>052.

TX...Red Flag Warning from noon today to 6 PM CST this evening for
     TXZ083>089.

     Fire Weather Watch Tuesday afternoon for TXZ083>090.

&&

23/11
Hazardous weather outlook, Feb 5, 10:19 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CST SUN FEB 5 2017

OKZ004>048-050>052-TXZ083>090-070430-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1019 PM CST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.FOG...
FOG... SOME DENSE... WILL AFFECT PORTIONS OF OKLAHOMA THROUGH
MONDAY MORNING. DRIVERS BE PREPARED FOR SUDDEN CHANGES IN
VISIBILITY. A DENSE FOG ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FOG...
THE FOG WILL LINGER ACROSS PORTIONS OF OKLAHOMA MONDAY
MORNING. VISIBILITIES ARE EXPECTED TO IMPROVE AROUND MID-MORNING
MONDAY. DRIVERS NEED TO BE PREPARED FOR SUDDEN CHANGES IN
VISIBILITY.

.FIRE WEATHER...
VERY WARM AND DRY CONDITIONS...COMBINED WITH SOUTHWEST
WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY
AFTERNOON. ELEVATED/NEAR-CRITICAL CONDITIONS WILL COVER MOST OF
THE REST OF OKLAHOMA AND NORTH TEXAS.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED ON TUESDAY AND FRIDAY.

.THUNDERSTORMS...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST OKLAHOMA
MONDAY AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 10:16 PM CSTDense Fog AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 38 more12 hr

Nearby

Red Flag Warnings in Oklahoma, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.